MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710DF282CT
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab (pal) received the device for evaluation.Upon initial inspection, no visual damage or anomalies were observed.The product investigational analysis completed 5/21/2020.The pouch was not returned for analysis.The manufacture process was reviewed and there are several inspection points to detect and segregate open pouch and other issues in order to prevent this type of damage from leaving the facility.Afterwards, the shipping history was reviewed, and no issues were observed.A total of eight devices were delivered to the account.In addition, a search of related complaints with the same lot number was performed without any results.A manufacturing record evaluation was performed, and no internal actions were identified.The experience reported by the customer was unable to confirmed since the pouch was not returned for analysis.In addition, the manufacture process was reviewed and there are several controls to avoid this kind of issue from leaving the facility and no other complaints were reported form the same lot number.In conclusion, the root cause of the reported issue cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the handling of the device at the hospital.However, this cannot be conclusively determined.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation (afib) with a webster ® cs catheter with ez steer® technology and auto id, and an open pouch seal issue occurred.It was reported that the webster cs catheter with auto id technology was not completely sealed inside of the box.When the catheter was removed from the box to open the packaging is when it was noticed to be open.The catheter was not used on the patient.The catheter was replaced, and the issue resolved.No adverse patient consequences were reported multiple attempts via email were made to obtain clarification regarding the event with no response.The clinician the contacted the biosense webster inc.(bwi) representative via phone call on 04/23/2020, the bwi representative was the one who opened the catheter.The outer packaging was intact.The pouch seal was completely opened, and the catheter was obviously not sterile.No other abnormalities were observed.The observed open pouch seal issue has been assessed as an mdr reportable malfunction.Based on the additional information provided, the awareness date of this event is being changed to 04/23/2020.

Brand Name
WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10081202
Report Number2029046-2020-00617
Device Sequence Number19542067
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public10846835002409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Model NumberBD710DF282CT
Device Catalogue NumberBD710DF282CT
Device Lot Number30330695M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2020
Initial Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1